Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood advisory at Jun 14, 2021, 4:59 PM EDT for Brevard County, Orange County, Florida. It was in force for 91 min.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 14, 2021, 6:30 PM EDT
- In force
- 91 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637
WGUS82 KMLB 142059
FLSMLB
Flood Advisory
National Weather Service Melbourne FL
459 PM EDT Mon Jun 14 2021
FLC009-095-142230-
/O.NEW.KMLB.FA.Y.0013.210614T2059Z-210614T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brevard FL-Orange FL-
459 PM EDT Mon Jun 14 2021
The National Weather Service in Melbourne has issued a
* Flood Advisory for...
West Central Brevard County in east central Florida...
Southeastern Orange County in east central Florida...
* Until 630 PM EDT.
* At 459 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1.5 and 2 inches of rain
have fallen.
* Some locations that will experience flooding include...
Orlando, Titusville, Cocoa, Wedgefield, Christmas, Avalon Park,
Bithlo, Port Saint John, Orlando International Airport, Azalea
Park, Conway, Sharpes, Belle Isle, Lake Nona, Canaveral Groves,
Bellwood and Meadow Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2837 8088 2837 8090 2835 8134 2847 8134
2852 8134 2857 8078 2847 8076 2840 8074
$$
JCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 14, 4:10 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 14, 4:10 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 410 PM EDT Mon Jun 14 2021 .DISCUSSION... Current-Tonight... Numerous widespread showers and lightning storms across east central Florida. Cell movement is from west to east around 15-20 mph, with additional showers and storms moving into the local area from the west coast. New developing storms may occur along collisions between outflow boundaries and the sea breeze. The east coast sea breeze has formed, but is pinned along the coast. W/SW flow around 10-12 mph continues for much of the area as the weak mid to upper level trough remains over ECFL, with wind speeds expected to decrease overnight to around 5-10 mph. Convection is expected to continue into this evening, dissipating after midnight. Despite the numerous showers and storms and cloudy skies, temperatures were warm once again today, with afternoon highs in the upper 80s and low 90s. Overnight lows will be in the low to mid 70s with mostly cloudy skies. Tuesday... The Weak mid to upper level trough will remain over the local area through the time period, slowly moving down across the peninsula through the day. Forecast soundings continue to indicate cooler temperatures at the 500 mb level of -8C to -9C, as well as ample moisture with PW values around 1.80-2.0 inches. The combination of deep moisture, surface heating, boundary collisions, and energy aloft will continue to support an environment for showers and lightning storms to develop (60pct PoPs), though HiRes models continuing to indicate the greatest chances will be south of Orlando. The moderate westerly steering flow will aid in keeping the majority of showers and storms on the eastern side of the peninsula late day, and will allow the cell movement to once again be from west to east around 15 to 20 mph. The east coast sea breeze may not develop due to the strong offshore flow. Activity should taper off thru mid to late evening with some ISOLD-SCT convection over the local coastal waters overnight. Highs will once again be warm, with afternoon highs in the upper 80s and low 90s with overnight lows in the low to mid 70s. Wed-Mon...(Previous Discussion) The aforementioned weak upper troughing may continue for one more day, then another stronger trough dropping southward will finally push the energy associated with the weaker trough south into the southern peninsula late Wed into Thu. However, as the stronger trough to the north slips off of the mid Atlc coast into the western Atlc, mid-level energy returns back northward (Fri-Mon). The surface ridge axis over the southern FL peninsula early in the period will advance northward into the central peninsula thru late week. Similar conditions/convective parameters from Tue exist on Wed, so we should see another active day for convection. Will continue near 60pct PoPs across much of the area. Continue mainly aftn/early evening, scattered showers and lightning storms, for the remainder of the extended. The mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s with lows in the L-M70s. The National Hurricane Center continues to monitor an area of showers and thunderstorms over the Bay of Campeche (SW GOMEX) associated with a broad trough. Slow development remains possible over the next few days while this system moves slowly northward. A tropical depression could develop late week. Differences remain in medium range models for placement, timing, and potential strength of any developing system, though it bears watching still. && .Aviation... Numerous showers and lightning storms ongoing across much, if not all terminals this afternoon, and is expected to continue into this evening. TEMPO groups to all sites for MVFR conditions with convection starting at 18/19Z. The strongest showers will be capable of reducing VISBY to MVFR and IFR conditions or lower, along with wind gusts of 30-35KT. Convection should push offshore and begin dissipating toward sunset, with mainly vicinity showers after 15/03Z. SW winds prevailing around 10-12 KT until the sea breeze forms in the afternoon, backing the winds to SSE/SE along the coast, before decreasing to around 5-10 KT and becoming SW once again overnight. VFR conditions outside of convection through the TAF period. Tuesday will be similar to today, with showers starting in the morning with storms activity ramping up in the afternoon, around 17/18Z. Current guidance is indicating numerous shower and storm development in the afternoon, with cell movement once again from the west, moving towards the east around 15-20KT. && .Marine... Current-Tonight... Numerous showers and lightning storms ongoing across the Atlantic waters. Cell movement west to east, moving at 15- 20 KT. Current buoy 41009 observations show seas are 2 ft with a dominate period of 9 seconds. Shower and storm activity is expected into this evening, with main impacts being frequent lightning strikes, wind gusts of 30-40 knots, and torrential downpours. Outside of shower/storm activity, expect south to southwest winds 15-20 knots this afternoon south of Sebastian Inlet and becoming 10-18 KT across all the waters overnight. Seas 2-3 feet today, building up to 4 feet offshore late tonight. Tuesday... A weak mid to upper level trough remains over the local waters, keeping the offshore steering flow in place, with wind speeds of 15-20 KT. Afternoon and evening lightnings storms will once again move from west to east around 15 to 20 KT. The east coast sea breeze is not expected to form Tuesday, due to the offshore flow being too strong. Seas will be 2-3 ft in the near shore waters and 3- 4ft in the offshore waters. Wed-Sat... (Previous Discussion) Weak troughing over the region will keep an offshore steering flow for afternoon/evening lightning storms (some strong) across ECFL. However, steering flow becomes a bit more southerly as we head into Fri-Sat. Mariners should keep an eye to the sky westward and seek safe harbor ahead of approaching storms. Winds and seas locally higher ahead of storms. There will remain a 10-15 kt SW/W component of wind thru mid-week, backing to S/SE on Fri-Sat, but occasional 15-20 kt winds for a short time may be possible late afternoon/evening thru mid-week. Seas generally 1-3 ft, but may approach 4 ft offshore on occasion thru early Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 74 92 / 50 50 20 60 MCO 74 89 75 91 / 50 60 20 60 MLB 73 89 74 90 / 50 60 20 50 VRB 72 90 72 90 / 50 60 20 50 LEE 74 88 75 90 / 50 50 20 60 SFB 74 90 75 92 / 50 60 20 60 ORL 76 90 77 92 / 50 60 20 60 FPR 72 90 72 90 / 50 60 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly/Pendergrast
Hazardous weather outlook, Jun 14, 5:18 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 518 AM EDT Mon Jun 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 518 AM EDT Mon Jun 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Widespread showers and lightning storms will develop late this morning and into this afternoon, lasting through this evening. Much like yesterday, storm movement will be eastward around 15 to 20 mph across east central Florida. The primary threats in the stronger storms will be gusty winds up to 50 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, heavy rainfall, and small hail up to dime size. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. Picnic and beach shelters, as well as porches offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Flooding is also possible over areas where training of thunderstorms occur. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered-to-numerous thunderstorms are forecast each afternoon and early evening, with the activity increasing in coverage through mid week. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will also continue. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Jun 14, 3:22 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
322 PM EDT Mon Jun 14 2021
FLZ141-141945-
Coastal Volusia-
322 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VOLUSIA COUNTY...
At 321 PM EDT, a strong thunderstorm was located near Bunnell, moving
east at 25 mph.
Winds in excess of 40 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Ormond-By-the-Sea.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2943 8107 2931 8101 2931 8115 2941 8116
2942 8114 2943 8111 2942 8111
TIME...MOT...LOC 1921Z 271DEG 23KT 2939 8119
CombsSpecial weather statement, Jun 14, 3:41 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Mon Jun 14 2021
FLZ047-142015-
Southern Brevard County-
341 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BREVARD COUNTY...
At 340 PM EDT, a strong thunderstorm was located 7 miles south of
Camp Holly Fish Camp, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
LAT...LON 2793 8045 2786 8087 2808 8087 2809 8086
2811 8086 2825 8058 2817 8055 2812 8054
2802 8049
TIME...MOT...LOC 1940Z 231DEG 22KT 2798 8079
CombsSpecial weather statement, Jun 14, 4:09 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Mon Jun 14 2021
FLZ045-053-142115-
Osceola-Orange-
409 PM EDT Mon Jun 14 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN
OSCEOLA COUNTIES...
At 407 PM EDT, strong thunderstorms were clustered over Campbell, or
over Intercession City, moving east at 20 mph. Additional strong
storms are expected to develop across Orange and northern Osceola
counties through 515 PM.
Wind gusts up to 50 mph, funnel clouds, and pea size hail are
possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Windermere.
Torrential rainfall is also expected and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2861 8097 2860 8096 2856 8093 2853 8094
2850 8088 2849 8088 2847 8087 2847 8090
2845 8089 2843 8090 2841 8088 2839 8089
2834 8086 2831 8086 2820 8153 2823 8154
2851 8156
TIME...MOT...LOC 2007Z 251DEG 17KT 2827 8146
CombsLocal storm report, Jun 14, 4:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
436 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 25 ENE PORT MAYACA 28.51N 80.18W
06/14/2021 M40 MPH AMZ572 FL BUOY
NOAA BUOY 41009 MEASURED THUNDERSTORM GUST 35 KNOTS/40
MPH.
&&
JCPLocal storm report, Jun 14, 4:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
439 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 WSW OAKLAND 28.54N 81.68W
06/14/2021 M0 MPH Lake FL MESONET
MESONET STATION SHADY HOLLOW LP MEASURED A WIND GUST OF
36 KT/41 MPH.
0411 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
06/14/2021 M40 MPH OSCEOLA FL AWOS
KISSIMMEE AIRPORT MEASURED A PEAK WIND GUST OF 35KT/40
MPH FROM THE SW.
&&
KNLocal storm report, Jun 14, 4:57 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
457 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN 2 NW PALM BAY 28.01N 80.69W
06/14/2021 M3.69 INCH Brevard FL MESONET
MEASURED RAINFALL TODAY AT WEATHER UNDERGROUND SITE
KFLPALMBAY256 IN PALM BAY.
&&
JCPThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:02 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jun 14, 12:51 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 14, 1:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 1:47 PM EDT | Special Weather Statement | MLB | Okeechobee | 28 min |
| Jun 14, 2:13 PM EDT | Special Marine Warning | MLB | 107 min | |
| Jun 14, 2:17 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Jun 14, 2:40 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Jun 14, 3:08 PM EDT | Special Weather Statement | MLB | Osceola | 22 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | MLB | Flagler | 23 min |
| Jun 14, 3:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 14, 3:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 4:09 PM EDT | Special Weather Statement | MLB | Orange | 66 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | MLB | Seminole | 26 min |
| Jun 14, 7:07 PM EDT | Areal Flood Advisory | MLB | Brevard | 113 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.